Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 1, NWS Goodland, KS

January 8, 2007Red Willow County, Nebraska; 4 counties in Kansas

NWS Goodland, KS issued this wind advisory at Jan 8, 2007, 6:09 AM CST for Red Willow County, Nebraska; 4 counties in Kansas. It took effect at Jan 8, 2007, 8:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2007, 6:09 AM CST (12:09 UTC)
In effect from
Jan 8, 2007, 8:00 AM CST
Expired
Jan 8, 2007, 1:05 PM CST
In force
5 hr
Issued by
NWS Goodland, KS

Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
90 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 081209
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
509 AM MST MON JAN 8 2007

...STRONG WINDS EXPECTED OVER PORTIONS OF THE TRI-STATE AREA TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING AND PERSIST
INTO THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED ALONG
AND EAST OF HIGHWAY 83.

KSZ003-004-015-016-NEZ081-082015-
/O.NEW.KGLD.WI.Y.0001.070108T1400Z-070109T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
MCCOOK
609 AM CST MON JAN 8 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
BY LATE MORNING OR EARLY AFTERNOON. WINDS WILL SUBSIDE EARLY THIS
EVENING AS HIGH PRESSURE BUILDS INTO THE CENTRAL HIGH PLAINS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$
1 follow-up statement
000 
WWUS73 KGLD 081905
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1205 PM MST MON JAN 8 2007

...WIND ADVISORY HAS BEEN CANCELED...

.NORTHWEST WINDS OF 20 TO 30 MPH WITH A FEW HIGHER GUSTS REMAIN
POSSIBLE ACROSS AREAS EAST OF HIGHWAY 83 FOR THE REMAINDER OF THE DAY.
THE THREAT OF WIND GUSTS REACHING OR EXCEEDING 45 MPH IS VERY LOW
AND WITH THAT THE WIND ADVISORY HAS BEEN CANCELED.

KSZ003-004-015-016-NEZ081-082015-
/O.CAN.KGLD.WI.Y.0001.000000T0000Z-070109T0000Z/
DECATUR-NORTON-SHERIDAN-GRAHAM-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY...
MCCOOK
105 PM CST MON JAN 8 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE
THROUGH THE REMAINDER OF THE DAY...BELOW ADVISORY CRITERIA. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:24 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 8, 3:24 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
224 AM MST MON JAN 8 2007

.DISCUSSION...THE SHORT TERM FORECAST CONCERN WILL BE MAGNITUDE OF
WIND ACROSS THE EASTERN ZONES. SNOW COVER WILL LIMIT MIXING
POTENTIAL ACROSS MUCH OF THE AREA AND WITH LACK OF STRONG LOW LEVEL
CAA/SUBSIDENCE...NOT TO EXCITED ABOUT WIND HIGHLIGHTS. LOCATIONS
EAST OF HIGHWAY 83 WILL HAVE THE BEST POTENTIAL FOR REACHING
ADVISORY LEVEL WINDS AFTER 18Z AS H9-H8 LAPSE RATES BEGIN TO
STEEPEN. CONTINUED TO LEAN MUCH COOLER WHERE SNOW DEPTH IS GREATEST
WITH HIGHS STRUGGLING TO CLIMB OUT OF THE 30S.

SFC HIGH PRESSURE WILL BUILD INTO THE CENTRAL HIGH PLAINS
TONIGHT/EARLY TUESDAY. LIGHT WINDS WILL RETURN TO THE SOUTH LATE
IN THE PERIOD ON TUE AS SFC HIGH PRESSURE SETTLES OVER THE
SOUTHERN PLAINS.

NORTHWEST MID/UPPER FLOW WILL BECOME FLAT TOWARDS THE MIDDLE OF THE
WEEK AS H5 TROUGH MOVES INTO THE PAC NW. THE PREVIOUS GRIDS APPEAR TO
CAPTURE A SUBTLE WARMING TREND THROUGH MID WEEK BEFORE ARCTIC
PLUNGE ON THU.

DAYS 4 THROUGH 7...NO CHANGES PLANNED.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR KSZ003-KSZ004-KSZ015-KSZ016.

NE...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NEZ081.

CO...NONE.
&&
Hazardous weather outlook, Jan 8, 3:45 AM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
245 AM MST MON JAN 8 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
245 AM MST MON JAN 8 2007 /345 AM CST MON JAN 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EAST
CENTRAL COLORADO AND EXTREME SOUTHWEST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY FOR LOCATIONS EAST OF HIGHWAY 83.
NORTHWEST WINDS WILL INCREASE BY LATE MORNING WITH SUSTAINED SPEEDS
OF 25 TO 35 MPH GUSTING TO 45 MPH AT TIMES. WINDS WILL DIMINISH BY
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINTRY WEATHER WILL RETURN TO THE TRI STATE AREA BY THE END OF THE
WEEK. BITTERLY COLD ARCTIC AIR WILL ARRIVE BY THURSDAY...WITH
TEMPERATURES CONTINUING TO FALL THROUGH NEXT WEEKEND. IN ADDITION TO
THE COLD TEMPERATURES...A WINTRY MIX OF FREEZING RAIN...SLEET OR
SNOW WILL BE POSSIBLE AS EARLY AS THURSDAY AND CONTINUING INTO
FRIDAY...BEFORE CHANGING TO SNOW NEXT WEEKEND. IT IS TOO EARLY TO
DETERMINE IF SIGNIFICANT ICE OR SNOW ACCUMULATIONS WILL OCCUR. STAY
TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FUTURE
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

MCGUIRE

Nearby

Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.